Hail, Delaware
- When
- April 18, 2:55 PM EST
- Where
- Delaware County, Walton
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.167, -75.133
Half dollar sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 18, 2:35 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 335 PM EDT SUN APR 18 2004 .DISCUSSION... BUSY AFTERNOON TODAY AS A SQUALL LINE MOVED EAST ACROSS THE AREA WELL TO THE NORTH OF THE SURFACE WARM FRONT WHICH REMAINS DOWN ACROSS CENTRAL PA. ENOUGH INSTABILITY WAS PRESENT NORTH OF THE FRONT FOR CONVECTION TO HOLD TOGETHER IN THE PRESENCE OF MODERATELY STRONG SHEAR. ANTICYCLONICALLY CURVED HODOGRAPHS WERE ABLE TO SUPPORT STRONG LOW-LEVEL ROTATION WITH ONE CELL AS IT MOVED ACROSS THE NORTHEAST FINGER LAKES AREA SOUTH OF SYR. ATTM SEE ONE SMALL STORM DEVELOPING ALONG THE WARM FRONT NEAR IPT. NOT OUT OF THE QUESTION THAT A FEW STORMS COULD DEVELOP NEAR THE WARM FRONT IN NORTHEAST PA THIS EVENING... BUT NOT EXPECTING AN BIG ORGANIZED SYSTEM AT THIS TIME. AFTER A DRY... MILD OVERNIGHT TONIGHT... EXPECTING AN EVEN WARMER DAY ON MONDAY... BASED ON CURRENT TEMPS NEAR 80 ACROSS OHIO. MODELS ARE NOT SHOWING MUCH INSTABILITY MONDAY AFTERNOON... WITH CAPES GENERALLY BELOW 500 J/KG... BUT SOME CONCERN THAT THEY MAY BE UNDERPLAYING THE AMOUNT OF WARM AIR THE COULD MOVE BACK IN JUST AHEAD OF THE FRONT. SHEAR PARAMETERS WILL BE VERY FAVORABLE FOR SEVERE WX LATE MONDAY... SO IF INSTABILITY WERE TO BECOME EVEN DECENT... WE COULD BE LOOKING AT ANOTHER EVENT. LATER SHIFTS WILL HAVE TO CONTINUE TO MONITOR HOW MUCH INSTABILITY WILL WORK IN AHEAD OF THE FRONT MONDAY NIGHT. COOLER...DRYER AIR MOVES IN BEHIND THE FRONT LATE MONDAY NIGHT... SETTING US UP FOR DRY... SEASONABLY COOL WX ON TUESDAY. ..EXTENDED (TUE NITE-SUN) MED RANGE MDLS AND ENSEMBLES HAVE TURNED COURSE AND HAVE NOW GONE TO AN UNSETTLED PATTERN FOR THIS PD. WARM FRONT SWINGS THRU THE REGION ERLY WEDS...FOLLOWED BY COLD FRONT WHICH SLOWS BCMG PARALLEL TO SWLY UPR FLOW AND MEANDERS IN A QUASISTATIONARY MANNER OVER THE AREA THRU SUN. FCST WILL FEATURE SHRA CHCS THRU SUN. && .AVIATION... LINE OF TSRA MOVES PAST THE TERMINAL AREA BY 21Z...THEN VFR THRU 09Z. OCNL MVFR FOG PSBL AFT 09Z...THEN VFR CU/CI RMNDR OF PD. && MSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1110 EDT SUN APR 18 2004 NYZ009-015>018-036-037-192000- MADISON NY-NORTHERN ONEIDA NY-ONONDAGA NY-SENECA NY- SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-YATES NY- 1110 AM EDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE... THUNDERSTORMS WILL MOVE ACROSS THE AREA ALONG AND SOUTH OF THE LAKE ONTARIO SHORELINE LATE THIS MORNING AND THIS AFTERNOON. A FEW OF THESE STORMS COULD CONTAIN STRONG... GUSTY WINDS... APPROACHING 50 MPH... ALONG WITH SOME HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED LATER TODAY. NYZ022>025-044>046-055>057-190939- BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-OTSEGO NY- SCHUYLER NY-STEUBEN NY-TIOGA NY-TOMPKINS NY- 349 AM EDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE... A WARM FRONT WILL MOVE NORTH FROM PENNSYLVANIA INTO CENTRAL NEW YORK LATER TODAY. THIS FRONT MAY TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, AN ISOLATED SEVERE THUNDERSTORM CANT BE RULED OUT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NYZ062-PAZ038>040-043-044-047-048-072-190939- BRADFORD PA-LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-PIKE PA- SOUTHERN WAYNE PA-SULLIVAN NY-SUSQUEHANNA PA-WYOMING PA- 349 AM EDT SUN APR 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE... A WARM FRONT WILL MOVE NORTH FROM PENNSYLVANIA INTO CENTRAL NEW YORK LATER TODAY. THIS FRONT MAY TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT ANTICIPATED, BUT A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATER TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
132 PM EDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL BATH 42.34N 77.32W
04/18/2004 0.88 INCH STEUBEN NY EMERGENCY MNGR
0118 PM HAIL AVOCA 42.41N 77.42W
04/18/2004 0.25 INCH STEUBEN NY TRAINED SPOTTER
1248 PM HAIL DANSVILLE 42.56N 77.70W
04/18/2004 1.75 INCH LIVINGSTON NY TRAINED SPOTTER
&&
MORFORDPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE BINGHAMTON NY
222 PM EDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG MORAVIA 42.71N 76.42W
04/18/2004 CAYUGA NY PUBLIC
TELEPHONE POLE DOWN
0125 PM HAIL BATH 42.34N 77.32W
04/18/2004 0.88 INCH STEUBEN NY EMERGENCY MNGR
0124 PM TSTM WND DMG OVID 42.68N 76.82W
04/18/2004 SENECA NY LAW ENFORCEMENT
TREES DOWN
&&
MORFORDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 244 PM EDT SUN APR 18 2004 NYZ055-056-181945- BROOME NY-TIOGA NY- 244 PM EDT SUN APR 18 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM MARATHON TO OWEGO.....MOVING EAST AT 45 MPH. STRONG THUNDERSTORMS WILL BE NEAR... VESTAL AND VESTAL CENTER AT 300 PM. WINDSOR AND KIRKWOOD AT 315 PM. SANFORD AT 330 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MORFORD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 PM EDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG CINCINNATUS 42.53N 75.88W
04/18/2004 CORTLAND NY LAW ENFORCEMENT
WIND KNOCKED DOWN LIGHT POLE
0235 PM HAIL CINCINNATUS 42.53N 75.88W
04/18/2004 0.75 INCH CORTLAND NY LAW ENFORCEMENT
0150 PM TSTM WND DMG CAYUGA HEIGHTS 42.47N 76.49W
04/18/2004 TOMPKINS NY LAW ENFORCEMENT
TREES ON WIRES
&&
MORFORDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST UNADILLA 42.33N 75.32W
04/18/2004 60 MPH OTSEGO NY TRAINED SPOTTER
TREES DOWN
0255 PM TSTM WND DMG SHERBURNE 42.68N 75.50W
04/18/2004 CHENANGO NY LAW ENFORCEMENT
WIRES DOWN AND PEA SIZE HAIL
0250 PM HAIL GREENE 42.33N 75.77W
04/18/2004 0.88 INCH CHENANGO NY LAW ENFORCEMENT
ALSO WIRES DOWN
&&
MORFORDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 347 PM EDT SUN APR 18 2004 NYZ015>018-023-025-044-045-182002- CHENANGO NY-CORTLAND NY-ONONDAGA NY-SCHUYLER NY-SENECA NY- SOUTHERN CAYUGA NY-TOMPKINS NY-YATES NY- 347 PM EDT SUN APR 18 2004 ...THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL NEW YORK... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... CHENANGO... CORTLAND... ONONDAGA... SCHUYLER... SENECA... SOUTHERN CAYUGA... AND TOMPKINS. THE WATCH REMAINS IN EFFECT FOR OTSEGO... ONEIDA... AND MADISON COUNTIES UNTIL 5 PM. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE COUNTIES WHERE THE WATCH HAS BEEN CANCELLED. SEVERE THUNDERSTORMS COULD STILL EFFECT OTSEGO... ONEIDA... AND MADISON COUNTIES THROUGH 5 PM. STAY TUNED TO THIS STATION... OR TO NOAA WEATHER RADIO... FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. MSE
The Binghamton radar (KBGM), 70 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 hail. Local standard time, as filed.
Half dollar sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393805.